Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe pneumonia while on Levaquin

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Wed, 1 Mar 2017 in Lung and Chest disorders
Question: I was diagnosed with pneumonia last Mon. the 30th. I was given Levaquin 750 mg for 10 days. Yesterday my hands started itching. As the day went on it got a little worse. By the time I was gettting ready to go home it was quite bad. I was on day 9 of Levaquin. Can you have that long of a delayed reaction? I've never been prescribed Levaquin before. I took 50 mg of Benadryl and that helped, until this morning. I'm itching and hives again. No trouble breathing or swelling of the lips or tongue, just itch like crazy.
doctor
Answered by Dr. Geeta Sundar 14 minutes later
Brief Answer:
It seems to be a delayed reaction to Levaquin and it can happen.

Detailed Answer:
Hi welcome to health care magic,

It seems to be a delayed reaction to Levaquin and it can happen.
The stomach was slowly reacting to the drug till it built up into a full blown reaction.
Start taking Omeprazole twice a day, Fexofenadine 120 any time in day time and Benadryl at night for a week. This will take care of the itching.

Hope to have you normal soon.
You can revert back.
Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Fexofenadine

doctor1 MD

Hi, I am Brian from Mumbai.I have been suffering from C.I.U, from the past 11 years, most of the doctors have prescribed Allegra tabs over a period...

doctor1 MD

Hi, I have had terrible itching in my head, face nose has been bad, on body as well It feels like something is biting me, but cant see anything . I...

doctor1 MD

I developed urticaria a few months ago due to a reaction from antibiotic. It was successfully treated with fexofenadine. I no longer suffer with...

doctor1 MD

i am suffering from chronic sinusitis since four decades. I did undergo surgery for DNS, electric cartrige, puncture during 60s. Later i used...

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have...

doctor1 MD

I have already submitted my question to you. Red rash sounds like my symptoms, though it is not Red unless rubbed, aggravated. Clear bumps that get...

doctor1 MD

Is there first aid for inhaled dust?